Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 21, 2012, 6:19 PM MST for Maricopa County, Arizona. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 6:19 PM MST (01:19 UTC)
- Expired
- Jul 21, 2012, 6:47 PM MST
- In force
- 28 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:25 PM MST | TSTM WND DMG | 3 E Anthem, AZ | ESTIMATED 50 MPH WINDS... 4 INCH DIAM TREE BRANCH BROKEN OFF TREE... MEASURED 0.35 INCH RAIN IN 20 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS55 KPSR 220119
SVRPSR
AZC013-220200-
/O.NEW.KPSR.SV.W.0015.120722T0119Z-120722T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
619 PM MST SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF NEW RIVER...
* UNTIL 700 PM MST
* AT 614 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW RIVER...AND MOVING WEST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
PLEASANT
LAT...LON 3403 11196 3369 11206 3392 11247 3393 11244
3389 11228 3392 11224 3394 11224 3395 11225
3398 11220 3405 11216
TIME...MOT...LOC 0119Z 096DEG 25KT 3394 11221
$$
MCLANE1 follow-up statement
241
WWUS55 KPSR 220147
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST SAT JUL 21 2012
AZC013-220156-
/O.CAN.KPSR.SV.W.0015.000000T0000Z-120722T0200Z/
MARICOPA AZ-
647 PM MST SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARICOPA COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT WAS WARNED HAS DECREASED IN INTENSITY AND IS
NO LONGER SEVERE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3403 11196 3369 11206 3392 11247 3393 11244
3389 11228 3392 11224 3394 11224 3395 11225
3398 11220 3405 11216
TIME...MOT...LOC 0146Z 096DEG 25KT 3396 11244
$$
MCLANEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:35 PM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 21, 3:35 PM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 335 PM MST SAT JUL 21 2012 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. INTENSITY AND AREAL COVERAGE OF THUNDERSTORM ACTIVITY WILL VARY FROM DAY TO DAY. SOME DRYING FROM THE WEST IS EXPECTED BY NEXT WEDNESDAY...AND BY THURSDAY THE THREAT FOR THUNDERSTORMS WILL FOCUS MAINLY OVER THE HIGHER TERRAIN EAST OF THE METRO PHOENIX AREA. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH MID WEEK BEFORE SLOWLY RISING BY NEXT THURSDAY. && .DISCUSSION... THE MORNING MID LEVEL CLOUDINESS ACROSS SOUTHEAST ARIZONA HAS DIMINISHED ALLOWING FOR SUFFICIENT HEATING ACROSS ALL OF SOUTHERN ARIZONA. SOUTHEASTERLY FLOW CONTINUES TO FEED MOISTURE INTO SOUTH-CENTRAL ARIZONA AND WILL PUSH WESTWARD AS THE DAY PROGRESSES REACHING SOUTHEAST CALIFORNIA LATER TONIGHT. 1000-700 MB MIXING RATIOS OF 10-12 G/KG ARE EXPECTED ACROSS ALL OF SOUTHERN ARIZONA THIS AFTERNOON WITH THE MOISTURE PUSH REACHING SOUTHEAST CALIFORNIA BY AROUND MIDNIGHT. WATER VAPOR IMAGERY AT 18Z SHOWS THE LEADING EDGE OF THE DEEPER MOISTURE ON THE DOORSTEP OF THE LOWER COLORADO RIVER VALLEY. INVERTED TROUGH AXIS ALSO STRETCHES FROM SONORA MEXICO INTO SOUTH-CENTRAL ARIZONA...BUT HAS SEEMED TO HAVE WEAKENED OVER THE PAST 12 HOURS. ANALYSIS DOES SHOW WEAK UPPER LEVEL DIVERGENCE ACROSS MUCH OF SOUTHEAST AND SOUTH-CENTRAL ARIZONA WHICH SHOULD AT LEAST AID SOME IN STORM DEVELOPMENT TODAY. SHOWER AND THUNDERSTORM DEVELOPMENT ALREADY HAS GOTTEN UNDERWAY BY NOON TODAY MAINLY ACROSS THE HIGHER TERRAIN ACROSS FAR SOUTHEAST ARIZONA AND ALONG THE MOGOLLON RIM. A SOUTHEASTERLY STEERING FLOW OF AROUND 10-15 KNOTS WILL ALLOW THESE STORMS TO SPREAD INTO SOUTHEASTERN PORTIONS OF THE METRO PHOENIX AREA BY LATE THIS AFTERNOON...PROGRESSING NORTHWESTWARD THROUGHOUT THIS EVENING. SOUNDING PROFILES SHOW FAIRLY DRY AIR BELOW 600 MB...SO OUTFLOW DEVELOPMENT WITH STORMS EAST OF THE VALLEY IS LIKELY THIS AFTERNOON AND EARLY EVENING AND COULD AID IN FURTHER DEVELOPMENT OF STORMS WESTWARD THIS EVENING. THE MAJORITY OF THE STORMS SHOULD STAY EAST OF YUMA AND LA PAZ COUNTIES TODAY UNTIL THE DEEPER MOISTURE MOVES INTO LATE TONIGHT. THERE WILL BE A THREAT OF GUSTY WINDS WITH STRONGER THUNDERSTORMS TODAY DUE TO THE DRYER LOW LEVELS. CANNOT RULE OUT AREAS OF BLOWING DUST AFFECTING PORTIONS OF THE LOWER DESERTS LATER TODAY...BUT WITH RECENT RAINFALL...EXTENSIVE COVERAGE AND VERY LOW VISIBILITIES ARE NOT LIKELY. A FAVORABLE MONSOONAL ATMOSPHERE WILL REMAIN IN PLACE THROUGH MONDAY WITH ML CAPES OVER MUCH OF SOUTHERN ARIZONA GENERALLY BETWEEN 500 AND 1000 J/KG. IN ADDITION TO THE MOIST AND UNSTABLE ENVIRONMENT...THERE WILL BE SOME MARGINAL UPPER LEVEL SUPPORT WITH PERIODS OF DIFFLUENCE/DIVERGENCE ALOFT PRESENT AS SEEN IN THE FORECAST UPPER STREAMLINE FIELDS. BY SUNDAY AND MONDAY...DEEPER MOISTURE PUSHES THROUGH ALL OF SOUTHERN ARIZONA INTO SOUTHEAST CALIFORNIA...LEADING TO CHANCE POPS...FROM 30 TO 50 PERCENT...OVER MOST OF THE CWA. THERE IS STILL SOME UNCERTAINTY IN AREAL COVERAGE OF STORMS THROUGH MONDAY...AND IF ONE DAY TURNS OUT TO BE VERY ACTIVE...THE FOLLOWING DAY WILL LIKELY BE LESS ACTIVE. FOR NOW...KEEPING WITH THE GENERAL CHANCE POPS SUNDAY AND MONDAY. MODEL PRECIPITABLE WATER VALUES OF BETWEEN 1.4 AND 1.6 INCHES TODAY WILL CLIMB TO AROUND TWO INCHES OVER THE LOWER DESERTS OF SOUTHWEST ARIZONA BY SUNDAY. THE INCREASING MOISTURE WILL CREATE A LOCALLY HEAVY RAIN AND FLASH FLOODING THREAT. GUSTY WINDS WILL ALSO BE LIKELY BUT SHOULD TYPICALLY REMAIN BELOW SEVERE LIMITS. BY TUESDAY...THE PRESSURE PATTERN WILL BECOME MORE RIDGE DOMINATED. STEERING FLOW BECOMES MORE SOUTHERLY AND MOISTURE STARTS TO THIN ESPECIALLY OVER THE SOUTHERN CALIFORNIA AND SOUTHWESTERN ARIZONA DESERTS. WE ARE LOOKING AT SLIGHT CHANCE POPS ACROSS THE WESTERN PORTION OF THE CWA TUESDAY WITH CHANCE NUMBERS MAINLY EAST OF PHOENIX. PRECIPITABLE WATER VALUES WILL STILL BE NEAR OR SOMEWHAT ABOVE 1.5 INCHES SO THERE WILL STILL BE A THREAT FOR HEAVY RAIN...BUT WITH THE AIRMASS DRYING A BIT...THE THREAT FOR STRONG WINDS MAY INCREASE. CONTINUED DRYING FROM THE WEST IS EXPECTED AFTER NEXT WEDNESDAY WITH POPS GRADUALLY DECREASING FROM THE WEST EACH DAY. BY THURSDAY...AREAS WEST OF MARICOPA COUNTY WILL HAVE LITTLE OR NO THREAT FOR SHOWERS OR STORMS AND POPS WILL FALL INTO SINGLE DIGITS. EXPECT ONLY SLIGHT CHANCES FOR AFTERNOON/EVENING STORMS IN THE METRO PHOENIX AREA THURSDAY AND BY FRIDAY THE THREAT FOR CONVECTION SHOULD SHIFT TO THE EAST OF THE PHOENIX AREA AND MAINLY AFFECT THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... PROBABILITIES FOR AVIATION WX IMPACTS AT THE PHOENIX TERMINALS ARE HIGHER THAN NORMAL THIS EVENING. ALTHOUGH SKIES ARE MAINLY CLEAR AS OF MID-AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A LINE STRETCHING FROM GILA BEND TO CASA GRANDE LATE THIS AFTERNOON AND WILL LIKELY PROPAGATE TOWARDS KPHX AND KIWA THIS EVENING. WIND GUSTS UP TO 40 MPH AND AREAS OF BLOWING DUST ARE POSSIBLE WITH THE STRONGEST STORMS. ANOTHER AREA OF CONCERN IS ACROSS NORTHWESTERN MARICOPA COUNTY LATE THIS EVENING AS AN OUTFLOW BOUNDARY MOVES SOUTHWESTWARD FROM PRESCOTT. OUTLOOK FOR SUNDAY...THE CHANCE OF THUNDERSTORMS AND RELATED IMPACTS WILL BE HIGHER THAN NORMAL. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... THUNDERSTORMS ARE NOT EXPECTED TO REACH SOUTHEASTERN CA THIS EVENING...GENERALLY REMAINING EAST OF KBLH. MUCH BETTER CHANCE FOR ACTIVITY REACHING KBLH AND EVEN KIPL SUNDAY AFTERNOON AS AN AREA OF LOW PRESSURE MOVES STEADILY TOWARDS THE LOWER CO RIVER VALLEY. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... ABOVE NORMAL RAIN CHANCES TO CONTINUE INTO TUESDAY. TREND TOWARD LESS THUNDERSTORM ACTIVITY AND LOWER HUMIDITY TO DEVELOP WEDNESDAY AND CONTINUE THROUGH FRIDAY AS THE FLOW BECOMES SOUTHWESTERLY. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED MOSTLY TO THE HIGHER TERRAIN EAST OF PHOENIX FROM WEDNESDAY ONWARD INTO FRIDAY. GOOD TO EXCELLENT OVERNIGHT HUMIDITY RECOVERIES TO FALL BACK INTO THE FAIR TO GOOD RANGE BY THURSDAY AND FRIDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...HIRSCH FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 21, 5:55 AM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 555 AM MST SAT JUL 21 2012 AZZ024-221400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 555 AM MST SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO OCCUR AFTERWARDS LEADING TO A SLIGHT CHANCE OF STORMS THURSDAY INTO FRIDAY. THE PRIMARY WEATHER HAZARDS SUNDAY THROUGH WEDNESDAY INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ022-023-027-028-221400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 555 AM MST SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...PATCHY BLOWING DUST AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY BLOWING DUST AND DEADLY LIGHTNING. SOME DRYING FROM THE WEST WILL OCCUR BEGINNING ON WEDNESDAY...AND LITTLE IF ANY HAZARDOUS WEATHER IS EXPECTED BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-021-025-026-CAZ031>033-221400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 555 AM MST SAT JUL 21 2012 /555 AM PDT SAT JUL 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL SPREAD WESTWARD ACROSS THE DESERTS. THE PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...PATCHY BLOWING SAND AND DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY BLOWING DUST AND SAND AND DEADLY LIGHTNING. DRYING FROM THE WEST WILL BEGIN ON TUESDAY AND BY WEDNESDAY THERE WILL BE LITTLE OR NO HAZARDOUS WEATHER EXPECTED FOR THE DURATION OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CAZ030-221400- JOSHUA TREE NATIONAL PARK- 555 AM PDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS AND DEADLY CLOUD TO GROUND LIGHTNING. DRYING FROM THE WEST WILL OCCUR BEGINNING ON TUESDAY. FROM WEDNESDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 21, 4:54 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 454 PM MST SAT JUL 21 2012 AZZ023-024-028-220100- PINAL AZ-MARICOPA AZ- 454 PM MST SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 600 PM MST AT 446 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF QUEEN CREEK...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... APACHE JUNCTION AND PHOENIX MESA GATEWAY AIRPORT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3331 11174 3349 11157 3329 11138 3317 11155 TIME...MOT...LOC 2354Z 135DEG 6KT 3329 11153 MCLANE
Special weather statement, Jul 21, 5:41 PM MST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
541 PM MST SAT JUL 21 2012
AZZ022>024-220130-
MARICOPA AZ-
541 PM MST SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 630 PM MST
AT 537 PM MST...6 MILES NORTHEAST OF NEW RIVER...MOVING NORTHWEST AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ROCK SPRINGS...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3405 11214 3404 11201 3399 11194 3389 11204
3395 11224 3396 11224 3398 11220 3399 11220
3402 11217 3406 11216
TIME...MOT...LOC 0041Z 116DEG 13KT 3399 11208
MCLANELocal storm report, Jul 21, 5:58 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
558 PM MST SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM DUST STORM 3 SE ARIZOLA 32.82N 111.69W
07/21/2012 PINAL AZ TRAINED SPOTTER
BLOWING DUST... ESTIMATED 0.12 MILE VIS WITH 30 MPH
WINDS
&&
EVENT NUMBER PSR1200155
DEWEYLocal storm report, Jul 21, 6:00 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
600 PM MST SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM DUST STORM 3 SE ARIZOLA 32.82N 111.69W
07/21/2012 PINAL AZ LAW ENFORCEMENT
CARS PULLED OFF SIDE OF ROAD DUE TO ZERO VISIBILITY
&&
EVENT NUMBER PSR1200156
DEWEYLocal storm report, Jul 21, 6:04 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
604 PM MST SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM DUST STORM 7 ESE SACATON 33.03N 111.65W
07/21/2012 PINAL AZ TRAINED SPOTTER
ZERO VISIBILITY DUE TO BLOWING DUST... ESTIMATED WINDS
35 MPH
&&
EVENT NUMBER PSR1200157
DEWEYLocal storm report, Jul 21, 6:07 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
607 PM MST SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DUST STORM 2 ESE SUPERSTITION SPRI 33.38N 111.67W
07/21/2012 MARICOPA AZ TRAINED SPOTTER
LESS THAN ONE QUARTER 0.25 MILE VISIBILITY IN BLOWING
DUST
&&
EVENT NUMBER PSR1200158
DEWEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:15 PM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Jul 21, 5:41 PM MST | Special Weather Statement | PSR | 49 min | |
| Jul 21, 5:53 PM MST | Areal Flood Advisory | PSR | Maricopa | 118 min |
| Jul 21, 6:06 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 54 min |
| Jul 21, 6:36 PM MST | Areal Flood Advisory | PSR | Maricopa | 114 min |
| Jul 21, 7:15 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 25 min |
| Jul 21, 7:35 PM MST | Areal Flood Advisory | PSR | Maricopa | 115 min |
| Jul 21, 7:39 PM MST | Dust Storm Warning | PSR | 64 min | |
| Jul 21, 8:28 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Jul 21, 9:31 PM MST | Blowing Dust Advisory | PSR | 89 min | |
| Jul 22, 1:43 PM MST | Special Weather Statement | PSR | Pinal | 32 min |
| Jul 22, 1:51 PM MST | Blowing Dust Advisory | PSR | 49 min | |
| Jul 22, 2:40 PM MST | Dust Storm Warning | PSR | 80 min | |
| Jul 22, 3:44 PM MST | Blowing Dust Advisory | PSR | 76 min | |
| Jul 22, 4:52 PM MST | Special Weather Statement | PSR | Maricopa | 53 min |
| Jul 22, 4:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.